question-icon

Can Quetiapine and Dicorate be stopped abruptly?

default
Posted on Mon, 30 May 2016
Question: Sir I m suffering from cyclonic bipolar disorder. my psychiatrist prescribed me dicorate 250 mg er 1mg clonazepam 100mg quetiapine at night and 0.5mg fluixit in morning .I am okay.But I want to reduce either quetiapine or dicorate. what should I do?
doctor
Answered by Dr. Shubham Mehta (42 minutes later)
Brief Answer:
Can stop dicorate.

Detailed Answer:
Hello
Welcome to HCM.
In my opinion, it easier to quit dicorate first. You can directly stop this drug as it does not have any withdrawal symptoms. Also, 250mg is a minimal dose, stopping which should not cause any problems.

Quetiapine is a mood stabilizer antipsychotic. So it will prevent mood swings.

Kindly keep your doctor informed about whatever drug/dose changes you make.

Hope this helps.
Thanks.
Dr. Shubham Mehta, MD(Psychiatry).
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (28 minutes later)
Sir yes.My weight is 70 Kg height 168cm and physically fit.I m not suffering from BP nor DIABETES. WELL DESIGNATED IN GOVT JOB.AGE 49 YEARS AND HAVING VERY BRILLIANT ACADEMIC CAREER ALSO.QUETIAPINE PLAIN SETS ME.I DO GET ALL ROUTINE MEDICAL CHECK UPS. NO CHOLESTEROL NO LIVER OR KIDNEY DISEASE I WAS ON DICORATE 250MG TWICE. FROM LAST MONTH MY DOCTOR REDUCED DOSE OF IT.NOW HE ALSO SUGGESTED ME TO STOP IT.PLEASE CONFIRM
doctor
Answered by Dr. Shubham Mehta (16 minutes later)
Brief Answer:
Can stop dicorate.

Detailed Answer:
Yes, I completely agree with your doctor.
Stopping dicorate is the better choice for you now.
Continue with quetiapine.

I wish you well.

Kindly close the query if you are satisfied with the response and give your valuable feedback.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (13 days later)
sir i am on clonazepam 1 mg +300mg QUETIAPINE PLAIN. Quetipine causes weight gain.so should i back to my dosage 2mg clonazepam +150 mg QUETIAPINE TO AVOID WEIGHT LOSS? or guide me what should i do?
doctor
Answered by Dr. Shubham Mehta (2 hours later)
Brief Answer:
Need some details.

Detailed Answer:
Hello,
Since when are you taking 1mg Clonazepam?
Do you still have anxiety, sleep problems, mood symptoms or any symptoms related to bipolar disorder, which you had earlier?

You are write quetiapine can cause weight gain. But Clonazepam can cause dependence. We have to see risk:benefit ratio for you.
I will be able to guide you better if you can provide me with the answers to above questions.

Hope to hear from you soon.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (15 minutes later)
Sir..if I take 300mg quetiapine plain with 1mg clonazepam, I feel good stable in mood whole the day and sound sufficient sleep. NO symptoms of bipolar nor anxiety. I am taking this dose of 1mg clonazepam instead of 2mg clonazepam. quetiapine plain increased from 200mg to 300mg. Though quetiapine SR was part of my daily dose I. e. 200mg from January 2013 till the date but now not SR but plain quetiapine 300mg No remarkable gain in my weight. it was 68 to69 Kg in 2013 now 70 Kg today.My height is 168cm and physically fit.
doctor
Answered by Dr. Shubham Mehta (44 minutes later)
Brief Answer:
Continue with 300mg quetiapine plus 1mg Clonazepam.

Detailed Answer:
Considering all these details, I think you should continue with 300mg quetiapine and 1 mg Clonazepam.
If I would be your treating doctor, I would first aim to reduce and stop Clonazepam rather than reducing quetiapine as your weight gain is not significant.

To prevent weight gain, you can go for brisk walk for 30 minutes daily with some dietary modifications like reducing fat intake.

Hope this answers your query.
Feel free to ask further.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (16 minutes later)
if I take dose at 9 p. m. go to bed at 10. pm.i can not sleep up to 11.30p.m. and wake up at 8 to 8.30a.m and take it at 8 to 8.30p.m. then also can sleep at 11. pm. what should I do to wake up at 6 to 7 a.m.?
doctor
Answered by Dr. Shubham Mehta (5 minutes later)
Brief Answer:
Set an alarm or consider reducing quetiapine.

Detailed Answer:
You can set an alarm or ask a family member to wake you up at 6 or 7 am.
In some time, your sleep cycle will get adjusted to this.

If you still find it difficult to get up at 6 or 7, consider reducing the dose of quetiapine to 250mg under your doctor's guidance.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2132 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Quetiapine and Dicorate be stopped abruptly?

Brief Answer: Can stop dicorate. Detailed Answer: Hello Welcome to HCM. In my opinion, it easier to quit dicorate first. You can directly stop this drug as it does not have any withdrawal symptoms. Also, 250mg is a minimal dose, stopping which should not cause any problems. Quetiapine is a mood stabilizer antipsychotic. So it will prevent mood swings. Kindly keep your doctor informed about whatever drug/dose changes you make. Hope this helps. Thanks. Dr. Shubham Mehta, MD(Psychiatry).